MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product was not returned for evaluation.A review of the device history records could not be completed as the serial number was not provided.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that during surgery when the cataract was being removed, a black substance was noticed in the eye.It was confirmed there was no patient impact.Additional information was requested but not yet received.
 
Additional Manufacturer Narrative
Reporting user facility confirmed the particle never reached the patients eye.The information provided does not suggest that a malfunction or deterioration in the characteristics or performance of the device may have caused or contributed to the event.This case is no longer considered reportable.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20212623
Report Number0001920664-2024-00115
Device Sequence Number20664658
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown